It’s a couple of days after my second Tocilizumab / RoActemra infusion and I feel exhausted – and I mean that really deep seated exhaustion that makes you feel too tired to even be lying down awake, the heart pounding, lung-crushing, head-spinning, soul-destroying exhaustion that comes with the fatigue element of chronic disease.
I can’t put my mind to anything; I’ve tried reading, watching a film, surfing the net, blogging…! To call it brain fog is an understatement; I literally can’t get my words together in my head and will probably have to redraft this at some point when I’m feeling better. Even reaching over to the bedside table for a pen to make a shopping list feels like a huge effort; in fact, I don’t think I can. So instead I will just lie here and play with my new Blackberry.
I’m pretty sure I felt like this last time too but thought nothing of it as we’d had such a long day. I hope it doesn’t last too long because fatigue is the element I find hardest to manage. I’ve probably said this before, but at least with pain you can get some relief from pain medication – there is nothing that helps fatigue and you have no choice but to let it dictate your day. The main reason I managed so well on Orencia was because it seemed to help the fatigue, if not the joints.
As well as the fatigue I have been feeling a bit queasy, but then I had been feeling that way prior to the infusion too, putting it down to the pain in my hips. I also have terrible skin and I know that happened last time because the red marks it left are only just starting to fade. I’ve never suffered with bad spots (apart from a pred-induced bout once) and now I feel like a spotty adolescent with Mount Vesuvius erupting on my chin. Last time it cleared up after the initial ‘infestation’ and I hope this time is the same. I asked a few pals who are also on Tocilizumab if they had experienced anything similar and they had, but thankfully only at the start of treatment.
I’m supposed to be popping in to my cousin’s little girl’s First Birthday later on this evening, so I need to get some energy from somewhere. Maybe (another) nap will help?